MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015130
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130 / s14368) was the first coil used during the procedure.The physician reported that strong resistance was felt during the advancement of the coil through the prowler microcatheter (unknown catalog/lot number) at the distal area of the microcatheter.The coil was replaced, and the procedure was successfully completed.There was no report of any patient adverse event or complication.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 1cm deltaplush 10 cerecyte coil was received contained inside a pouch.Visual inspection was performed.The hub was inspected and was observed without any appearance of damage.The device positioning unit (dpu) was observed in good condition.The introducer was partially unzipped and kinked.The resheathing tool was in good condition.Microscopic inspection was performed.The v-notch was observed without any damage.The resistance heating (rh) was in good condition.The embolic coil was not detached but was observed in stretched condition.Functional testing could not be performed as the returned device could not undergo functional testing due to the kinked introducer and the stretched embolic coil.A review of manufacturing documentation associated with this lot (s14368) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported and documented in the complaint that the 1.5mm x 1cm deltaplush 10 cerecyte coil encountered strong resistance during the advancement of the coil through the microcatheter was not confirmed through functional testing as the condition of the returned device precluded it from undergoing functional evaluation.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, the introducer was partially unzipped and kinked, an indication that force was likely the cause.It is possible that when the resistance issue was encountered during the coil advancement, force was inadvertently applied and that resulted in the kinked introducer.The coil could have become stretched during the attempt to withdraw the coil in order to attempt to advance the coil in the microcatheter.The exact cause of the stretched coil and the kinked introducer could not be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5mm x 1cm deltaplush 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130 / s14368) was the first coil used during the procedure.The physician reported that strong resistance was felt during the advancement of the coil through the prowler microcatheter (unknown catalog/lot number) at the distal area of the microcatheter.The coil was replaced, and the procedure was successfully completed.There was no report of any patient adverse event or complication.The 1.5mm x 1cm deltaplush 10 cerecyte coil was returned for evaluation which revealed that the embolic coil was stretched.Based on the product analysis on 10/23/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X1
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9236164
Report Number3008114965-2019-01216
Device Sequence Number2233458
Product Code HCG
UDI-Device Identifier00878528008163
UDI-Public00878528008163
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberCPL10015130
Device Lot NumberS14368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1